MAUDE Adverse Event Report: STERIS CORPORATION - MONTGOMERY SHOULDER CHAIR ASSEMBLY

STERIS CORPORATION - MONTGOMERY SHOULDER CHAIR ASSEMBLY
Model Number SHOULDER CHAIR
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Through follow-up with user facility personnel, steris was able to confirm that the patient was positioned on a shoulder chair assembly that was being utilized with a steris 5085 surgical table during the time of the reported event.A steris clinical support representative and a steris procedural sales representative confirmed that no issues were noted with the shoulder chair assembly, or 5085 surgical table following the reported event and found the devices to be operating properly.The steris instructions for use powerlift beach chair for cmax, steris 4085 general, steris 5085 srt, steris 5085 general and steris 5085 harmony surgical tables (rev a) p056404-439 states in patient positioning; warning - personal injury hazard: when positioning the patient on the powerlift beach chair, ensure the patient's head, arms and torso are supported.To ensure patient stability, before articulating surgical table or powerlift beach chair, secure patient in accordance with recommended positioning practices.Prevent possible injury to patient's head and neck.Before securing forehead and chin straps, ensure correct alignment of patient's head and body.Support patient's head whenever adjusting headrest.The steris representatives offered in-service training on the proper use of the shoulder chair that is utilized with steris surgical tables and the user facility accepted.Steris is working with the user facility to schedule a date in march 2023.The shoulder chair assembly and 5085 surgical table were returned to service and no additional issues have been reported.
 
Event or Problem Description
The user facility reported via medwatch report (b)(4) that during a patient procedure the patient's head slid out of the positioner.The procedure was completed successfully, and no injuries were reported.
 
Additional Manufacturer Narrative
Steris offered in-service training on the proper use of the shoulder chair that is utilized with steris surgical tables however, the user facility declined.No additional issues have been reported.

Brand Name
SHOULDER CHAIR ASSEMBLY
Common Device Name
SHOULDER CHAIR
Manufacturer (Section D)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key16514295
Report Number1043572-2023-00061
Device Sequence Number6296882
Product Code GBB
UDI-Device Identifier00724995179786
UDI-Public00724995179786
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSHOULDER CHAIR
Device Catalogue NumberBF594
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown